The Shrinking Woman

The Shrinking Woman

Hi all, my first blog although I've been a member for some time now and found the blogs very helpful. RA invaded about 6 years ago and I knew what it was because my sister had had it since her early twenties and died from complications in 2009 - so you can imagine how I felt about having this horrid illness.

So moving on to recent developments, I was on Humira for 12 months but taken off at the beginning of the month due to being very unwell with a DAS of 6. All other usual meds (mtx et al, leflu) all tried over the years but always back to square one or worse. I am under investigation for too many white blood cells and hyper thyroid, but not on any drugs at all now. Rheumy gave me a nice shot of steroids before I left on 29th april and a leaflet for Tocilizumab with another appointment for 1st August. I've lost 7lbs since the steroid inj - nice as hands look like hands and knees although not to be displayed are a much better shape. Is it all fluid just to go back on next week?

Not sure what is happening but no pain - bonus.

Has anyone come off Humira and been unwell in a general sort of way?

Hope you all have a good day and evade the showers.

Hilary

9 Replies

oldestnewest
  • Lovely picture of you with your cat. I can't add to your question on anti-tnf as i am waiting for assement next week. Well done to you for losing weight. xxx

  • Thanks Sylvia but is the weight loss due to fluid loss?? Who knows x

  • Sorry I spelt your name wrong Sylvi - my iPad wants to put the 'a' on the end and I didn't notice. Goodnight x

  • Hi nice to see you blogging hils, great picture, I love animals and wish I could have one!!

    I am on Humira at the moment so don't know the answer to your question, however hop the investigations go well and let us know how it goes. Hugs Axx

  • Hi lovely picture of you and your cat. So glad to hear you have no pain at the moment (may it continue). Sorry I dont have any experience like yours. Well done for losing weight that should given you a boost.

  • Well done you for weight loss. and a very lovely pic of you and your cat. Afraid can't help with the meds. But hope you soon get sorted xx

  • Hi and welcome. If you are worrying about the weightloss - and many here find this hard to relate to but I can see it could be a worry in theory - then maybe it is just that the Humira was doing more for your RA than you or your consultant had realised? So the weightloss and feeling of general unwellness could be because your RA is not being controlled enough by the steroids? I can't advise really but I too have felt unwell recently after a month's break from injectable MTX and coming off Hydroxy. Not sure if mine isn't more to do with gastric problems than RA though but I sympathise and hope you can try the next biologic very soon and it works. Tilda x

  • Thank you Tilda I'm thinking the weight loss could be my thyroid as its happened before. I do think tho that coming off meds abruptly messes with your system more than we realise, after all our bodies have so much to deal with. Take care and I hope that you feel better soon, best wishes Hilary x

  • My consultant told me that chopping and changing with long term conditions and these powerful drugs is a bad idea. I think he's spot on but I had to learn the hard way unfortunately!

    I have an under active thyroid (Hashimoto's) and I do think it is responsible for as many problems relating to my health as the RA now but the bloods seem to come back okay these days indicating that i'm on the right amount of levothyroxine - but I've learned to be wary of blood results and of doctors unfortunately. Mine are all good but they can easily overlook stuff I find. Take care and hope you are soon feeling bright as a button. Tilda x

You may also like...